Alert archive / Kansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 143, NWS Wichita, KS

June 15, 20176 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2017, 7:14 PM CDT for 6 counties in Kansas. It was in force for 76 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2017, 7:14 PM CDT (00:14 UTC)
Expired
Jun 15, 2017, 8:30 PM CDT
In force
76 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Butler County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 29 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 7:32 PM CDTTSTM WND DMGAugusta, KS8 INCH TREE LIMBS DOWN ON NORTH SIDE OF TOWN.
Jun 15, 7:42 PM CDTTSTM WND DMGAugusta, KSCARPORT BLOWN OVER. DELAYED REPORT.
Jun 15, 7:44 PM CDTTSTM WND GST 65Andover, KS60 TO 65 MPH. ALSO NICKEL HAIL REPORTED.
Jun 15, 7:50 PM CDTTSTM WND GST 65Derby, KS55 TO 65 MPH. VIA SOCIAL MEDIA. DELAYED REPORT.
Jun 15, 7:56 PM CDTTSTM WND GST 604 Ne Winfield, KSAT WINFIELD CITY LAKE.
Jun 15, 7:56 PM CDTTSTM WND GST 60Udall, KS55 TO 60 MPH.
Jun 15, 8:02 PM CDTTSTM WND GST 6510 N Winfield, KSAT K15 AND US HIGHWAY 77.
Jun 15, 8:11 PM CDTTSTM WND GST 70Atlanta, KS
Jun 15, 8:17 PM CDTTSTM WND GST 805 W Wellington, KS75 TO 80 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2017-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2017-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1569 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

116 
WUUS53 KICT 160014
SVRICT
KSC015-035-049-073-173-191-160130-
/O.NEW.KICT.SV.W.0143.170616T0014Z-170616T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
714 PM CDT THU JUN 15 2017

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  Northwestern Elk County in southeastern Kansas...
  Northern Cowley County in south central Kansas...
  Southern Sedgwick County in south central Kansas...
  Southern Butler County in south central Kansas...
  Northern Sumner County in south central Kansas...
  Southern Greenwood County in southeastern Kansas...

* Until 830 PM CDT

* At 713 PM CDT, severe thunderstorms were located along a line
  extending from 12 miles northwest of Hamilton to near Benton to
  Pretty Prairie, moving southeast at 40 mph.

  These are very dangerous storms. 

  HAZARD...80 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely. 

* Locations impacted include...
  Wichita, Derby, Andover, Haysville, Augusta, Wellington, Mulvane,
  Rose Hill, Clearwater, Douglass, Belle Plaine, Conway Springs,
  Oxford, Udall, Leon, Burden, Argonia, Severy, Atlanta and Latham.

This includes the following highways...
 Interstate 135 between Mile Markers 0 and 3.
 Interstate 35 between Mile Markers 18 and 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows!

&&

LAT...LON 3720 9780 3752 9781 3753 9753 3779 9703
      3769 9604 3733 9654
TIME...MOT...LOC 0013Z 318DEG 34KT 3806 9636 3784 9711 3779 9803 

HAIL...1.00IN
WIND...80MPH
 
$$

JAKUB
4 follow-up statements
746 
WWUS53 KICT 160030
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
730 PM CDT THU JUN 15 2017

KSC015-035-049-073-173-191-160130-
/O.CON.KICT.SV.W.0143.000000T0000Z-170616T0130Z/
Elk KS-Cowley KS-Sedgwick KS-Butler KS-Sumner KS-Greenwood KS-
730 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN ELK...NORTHERN COWLEY...SOUTHERN SEDGWICK...SOUTHERN
BUTLER...NORTHERN SUMNER AND SOUTHERN GREENWOOD COUNTIES...

At 730 PM CDT, severe thunderstorms were located along a line
extending from near Hamilton to near Augusta to 7 miles northwest of
Cheney, moving southeast at 40 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely. 

Locations impacted include...
Wichita, Derby, Andover, Haysville, Augusta, Wellington, Mulvane,
Rose Hill, Clearwater, Douglass, Belle Plaine, Conway Springs,
Oxford, Udall, Leon, Burden, Argonia, Severy, Atlanta and Latham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

THis is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 3720 9780 3752 9781 3753 9753 3779 9703
      3769 9604 3733 9654
TIME...MOT...LOC 0030Z 318DEG 34KT 3794 9623 3772 9698 3767 9790 

HAIL...1.00IN
WIND...80MPH
 
$$

METZGER
582 
WWUS53 KICT 160040
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
740 PM CDT THU JUN 15 2017

KSC015-035-049-073-173-191-160130-
/O.CON.KICT.SV.W.0143.000000T0000Z-170616T0130Z/
Elk KS-Cowley KS-Sedgwick KS-Butler KS-Sumner KS-Greenwood KS-
740 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN ELK...NORTHERN COWLEY...SOUTHERN SEDGWICK...SOUTHERN
BUTLER...NORTHERN SUMNER AND SOUTHERN GREENWOOD COUNTIES...

At 740 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Hamilton to 5 miles southeast of
Augusta to near Cheney, moving southeast at 40 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely. 

Locations impacted include...
Wichita, Derby, Andover, Haysville, Augusta, Wellington, Mulvane,
Rose Hill, Clearwater, Douglass, Belle Plaine, Conway Springs,
Oxford, Udall, Leon, Burden, Argonia, Severy, Atlanta and Latham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

THis is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage across Wichita Metro area. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows.

&&

LAT...LON 3720 9780 3752 9781 3753 9753 3779 9703
      3769 9604 3733 9654
TIME...MOT...LOC 0040Z 318DEG 34KT 3787 9615 3765 9690 3760 9782 

HAIL...1.00IN
WIND...80MPH
 
$$

METZGER
145 
WWUS53 KICT 160058
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
758 PM CDT THU JUN 15 2017

KSC015-035-049-073-173-191-160130-
/O.CON.KICT.SV.W.0143.000000T0000Z-170616T0130Z/
Elk KS-Cowley KS-Sedgwick KS-Butler KS-Sumner KS-Greenwood KS-
758 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN ELK...NORTHERN COWLEY...SOUTHERN SEDGWICK...SOUTHERN
BUTLER...NORTHERN SUMNER AND SOUTHERN GREENWOOD COUNTIES...

At 757 PM CDT, severe thunderstorms were located along a line
extending from near Toronto to near Augusta to near Viola, moving
southeast at 25 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely. 

Locations impacted include...
Wichita, Derby, Andover, Haysville, Augusta, Wellington, Mulvane,
Rose Hill, Clearwater, Douglass, Belle Plaine, Conway Springs,
Oxford, Udall, Leon, Burden, Argonia, Severy, Atlanta and Latham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across the Wichita Metro area. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.

If you are in the Douglass, Bel Plain, Udall and Atlanta Kansas 
areas, you need to see shelter now!

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind 
speeds expected. Mobile homes and high profile vehicles are 
especially susceptible to winds of this magnitude and may be 
overturned. For your protection move to an interior room on the 
lowest floor of a building. These storms have the potential to cause 
serious injury and significant property damage.

&&

LAT...LON 3720 9780 3752 9781 3753 9753 3779 9703
      3769 9604 3733 9654
TIME...MOT...LOC 0057Z 318DEG 23KT 3775 9602 3767 9692 3748 9768 

HAIL...1.00IN
WIND...80MPH
 
$$

METZGER
853 
WWUS53 KICT 160106
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
806 PM CDT THU JUN 15 2017

KSC049-073-160115-
/O.CAN.KICT.SV.W.0143.000000T0000Z-170616T0130Z/
Elk KS-Greenwood KS-
806 PM CDT THU JUN 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELK AND SOUTHERN
GREENWOOD COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 200 AM CDT for
south central Kansas.

LAT...LON 3720 9780 3752 9781 3753 9753 3779 9703
      3773 9653 3733 9654
TIME...MOT...LOC 0105Z 318DEG 23KT 3771 9597 3763 9688 3744 9764 

$$

KSC015-035-173-191-160130-
/O.CON.KICT.SV.W.0143.000000T0000Z-170616T0130Z/
Cowley KS-Sedgwick KS-Butler KS-Sumner KS-
806 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN COWLEY...SOUTHERN SEDGWICK...SOUTHERN BUTLER AND
NORTHERN SUMNER COUNTIES...

At 805 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Toronto to 6 miles southeast of
Augusta to near Viola, moving southeast at 25 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Wichita, Derby, Andover, Haysville, Augusta, Wellington, Mulvane,
Rose Hill, Clearwater, Douglass, Belle Plaine, Conway Springs,
Oxford, Udall, Leon, Burden, Argonia, Atlanta, Latham and Viola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across Wichita Metro area and Derby. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows.
 
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage across the Bel Plain and Udall areas. SEEK 
SHELTER NOW inside a sturdy structure and stay away from windows.

&&

LAT...LON 3720 9780 3752 9781 3753 9753 3779 9703
      3773 9653 3733 9654
TIME...MOT...LOC 0105Z 318DEG 23KT 3771 9597 3763 9688 3744 9764 

HAIL...1.00IN
WIND...70MPH
 
$$

METZGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:14 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 15, 7:14 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
714 PM CDT Thu Jun 15 2017

.SHORT TERM...(This evening through Sunday night)
Issued at 111 PM CDT Thu Jun 15 2017

There is a high likelyhood of severe weather this afternoon and
evening over much of the CWA. Strong moisture transport, high CAPE
(4500+) and strong shear (35 to 45kts bulk shear) will provide a
nearly ideal set up for severe weather this afternoon and into the
early evening. Very large hail and high winds (70-80mph) will be
likely with the strongest storms. This activity is expected wane
after sunset. Conditions will still be favorable for some
scattered showers and thunderstorms but most of the activity is
expected to end by morning. The main threat during the late
evening and overnight hours will be high winds.  Friday will be
mostly sunny and conditions will not be as conducive to
thunderstorm activity. This will make mid to upper 90s easy for
afternoon highs.

Saturday there will be a strong cap in place which will prevent
any thunderstorm activity from starting during the afternoon. Full
sun, light winds and high 850mb temperatures will make for a hot
day as many areas are likely to reach the century mark. Moisture
transport from the south will still be rather good making for a
humid day as well. This will drive heat indices into the 104 to
107 range for some areas of Southeast Kansas. While there is
plenty of moisture and shear available for thunderstorm activity
Saturday, there will be strong cap in place that will need some
significant forcing to start off thunderstorm activity despite
high CAPE and DCAPE in the region. the needed forcing will be
provided by an approaching frontal system. This front will be
coming through the CWA during the evening and overnight hours
Saturday. Showers and thunderstorms, some of which are likely to
be severe, with the main threats being high winds and very heavy
rain. Sunday the flow will switch to the northwest and
temperatures will come back down to normal.

.LONG TERM...(Monday through Thursday)
Issued at 111 PM CDT Thu Jun 15 2017

The extended range will be characterized by temperatures warming
back up to well above normal levels. However, it does appear the
next week will be rather active. Once the general flow shifts back
around to the south, moisture transport will return to the
region. Shear levels will increase and will provide a good
environment for more shower and thunderstorm activity Tuesday
night and Thursday as well. Current setup indicates there is some
severe storm potential with activity.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 636 PM CDT Thu Jun 15 2017

Ongoing thunderstorms are producing strong wind gusts. Wind gusts
near the 50kts threshold were reported as the storms went through
KGBD. This led to the challenge in the first part of the forecast
with the approximate timing of these gusts and storms for KICT
and KCNU. The previous forecast issuance has been pretty much on
target for the near term with the storms taking a southeast track.
Activity should be out of the area by 6z. Afterwards there will
be slight changes in the wind speed and direction as well as
diminishing VFR cloud cover.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    70  95  74  99 /  60  10  20   0
Hutchinson      68  95  72  99 /  70  10  10  10
Newton          69  94  73  97 /  70  10  20  10
ElDorado        69  92  73  96 /  70  10  20  10
Winfield-KWLD   70  94  74  98 /  60  10  20   0
Russell         67  97  69  99 /  40  20  10  10
Great Bend      67  97  70  99 /  40  10  10  10
Salina          69  97  73 100 /  80  20  20  10
McPherson       68  96  72 100 /  80  10  20  10
Coffeyville     71  92  74  95 /  60  10  20   0
Chanute         70  91  73  95 /  70  10  30   0
Iola            69  91  73  95 /  60  10  30  10
Parsons-KPPF    71  91  74  95 /  70  10  20   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...ELM
LONG TERM...ELM
AVIATION...VJP
Hazardous weather outlook, Jun 15, 4:39 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
439 PM CDT Thu Jun 15 2017

KSZ032-033-047>053-067>072-082-083-091>096-098>100-162145-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
439 PM CDT Thu Jun 15 2017

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Scattered severe thunderstorms will continue to develop in central
Kansas this afternoon, with initial threats of very large hail up
to baseball size and damaging winds. There is potential for these storms
to merge into a cluster or two, with a southeastward acceleration
during the evening hours, across south-central and southeastern
Kansas. The clusters will be capable of destructive wind gusts up to
75 mph or greater, hail to golfball size, and torrential rainfall.

Heat index values of 100 to 105 will persist through early this
evening in south central and southeast Kansas. Be sure to drink
plenty of water and wear light clothing if outdoor activity is
necessary.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Storms will be possible Friday night and early Saturday morning
most areas of the region. Severe weather is also likely for
locations generally along and east of I-135. High winds and very
heavy rain being the primary threat. Severe hail (1") can't be ruled
out but it is expected to be a lower threat. These storms will
arrive as a cold front comes through the region in the late
afternoon and into the overnight hours.

Heat index values are expected to be in the 100 to 105 degree range
for both Friday and Saturday area wide. Be sure to drink plenty of
water and wear light clothing if outdoor activity is necessary.

.SPOTTER INFORMATION STATEMENT...

Storm spotters will likely be needed across central, south-central
and southeastern Kansas through this evening.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Local storm report, Jun 15, 7:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND GST     NEWTON AIRPORT          38.06N 97.27W
06/15/2017  M62.00 MPH       HARVEY             KS   AWOS

&&

BDK
Local storm report, Jun 15, 7:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND DMG     1 N WALTON              38.13N 97.26W
06/15/2017                   HARVEY             KS   EMERGENCY MNGR

            SEMI TRACTOR TRAILER BLOWN OVER ON US HIGHWAY 50.

&&

BDK
Local storm report, Jun 15, 7:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     4 SSE NEWTON AIRPORT    38.00N 97.25W
06/15/2017  E60.00 MPH       HARVEY             KS   PUBLIC

            VIA SOCIAL MEDIA.

&&

BDK
Local storm report, Jun 15, 7:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     BURNS                   38.09N 96.89W
06/15/2017  E65.00 MPH       MARION             KS   EMERGENCY MNGR

            60 TO 65 MPH. ALONG THE COUNTY LINE.

&&

BDK
Local storm report, Jun 15, 7:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
709 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND GST     BENTLEY                 37.89N 97.52W
06/15/2017  E60.00 MPH       SEDGWICK           KS   EMERGENCY MNGR

            50-60 MPH.

&&

BDK
Local storm report, Jun 15, 7:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND GST     BENTLEY                 37.89N 97.52W
06/15/2017  E75.00 MPH       SEDGWICK           KS   EMERGENCY MNGR

            70 TO 75 MPH.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:07 PM CDTSevere Thunderstorm WarningICTHarper, Kingman68 min
Jun 15, 7:53 PM CDTSevere Thunderstorm WarningICTButler, Kingman, Reno, Sedgwick, Sumner52 min
Jun 15, 8:03 PM CDTSevere Thunderstorm WarningICTCowley, Harper, Sumner72 min
Jun 15, 8:33 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner11 min
Jun 15, 8:46 PM CDTSpecial Weather StatementICTChautauqua, Montgomery59 min
Jun 15, 8:59 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Labette, Montgomery45 min
Jun 15, 9:14 PM CDTSpecial Weather StatementICTCowley, Sumner31 min
Jun 15, 9:26 PM CDTSpecial Weather StatementICTLabette34 min
Jun 15, 10:45 PM CDTSpecial Weather StatementICTReno45 min
Jun 16, 3:29 PM CDTHeat AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 15 more27 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.